FALL 2012 STAFF DEVELOPMENT FLEX CAL ACTIVITIES

October 12 and November 19, 20 (optional days)



Solano Community College

Human Resources Department 4000 Suisun Valley Road Fairfield, CA 94534-3197 (707) 864-7128 http://www.solano.edu

Reservations required for workshops indicating RSVP, otherwise workshops are first come, first served!

Faculty Participation - Full-time faculty are required to attend four campus in-service days and contract for the remaining six days in either optional workshops or individually planned activities. Adjunct faculty may participate in on- and off-campus in-service activities with approval of immediate supervisor for the number of hours equal to their weekly assigned hours for the semester and will be reimbursed for their participation at their hourly rate of pay.

Staff Participation - Classified and management staff are strongly encouraged to attend flex workshops and staff development activities. Released time should be arranged with their immediate supervisor.

Small Group/Individual Projects/Student Info Tables - Prior approval from division Dean is necessary for this option. Faculty may use up to six optional flex cal hours per day on optional days to work on curricular activities.

zg:7-18-12

FRIDAY, OCTOBER 12, 2012 (optional)

9:00 a.m. – 1:30 p.m. (4.5 hour optional flex credit)

English Department Planning Meeting

This meeting will be held off campus - TBD

Erin Farmer and Melissa Reeve, English Professors This meeting is to discuss department by-laws and curricular changes in basic skills courses.

9:00 - 10:00 a.m. (1 hour optional flex credit)

Show Me the Money!

Building 100, Room 101

Diane White, Academic Success Center Coordinator and Peter Cammish, Director of Research and Planning Do you have a great idea but need funding to get it off the ground? If so, you will need to craft and submit a Strategic Proposal. This workshop will teach you how to develop clear objectives for your proposal, find and apply data to justify your idea and objectives, state measurable outcomes and develop a budget for your project. Peter and Diane will also preview a revised application document and explain the steps in the approval process.

10:00 a.m. -12:00 p.m. (2 hour optional flex credit)

How About Some Flex Cal Brainstorming?

Building 100, Room 101

Flex Cal Committee

Drop in to get your mid-morning Starbucks and share your best Flex Cal ideas with your Flex Cal committee. We will review the workshop evaluations from our August workshop, too.

ADDITIONAL OPTIONAL ACTIVITIES

Saturday, October 6, 2012

10:00 a.m. – 2:00 p.m. (4 hour optional flex credit)

2012 Family Wellness Picnic & Safety Fair
Solano Community College, Fairfield Campus

Solano Community College employees and their families are invited to join Kaiser Permanente for the 2012 Family Wellness Picnic & Safety Fair.

The day begins at 9 a.m. with a voluntary 5k Fun Run/Walk on campus, followed by fun, informative, and wellness-centered activities for everyone from 10 a.m. to 2 p.m.! Join the fun and don't miss the opportunity to dunk Dr. Laguerre in the dunk tank for \$1.00, participate in sport events and enjoy entertainment. There will be lots of prizes (iPad), free goodies, free lunch and giveaways for everyone!

REGISTER TODAY: www.napasolanowellness.org

Thursday, October 18, 2012

9:00 a.m – 12:00 p.m. or 1:00 – 4:00 p.m. (3 hour optional flex credit)

FERPA Training

Building 1400, back half of the cafeteria Clifford Ramirez

We will be having an expert on FERPA, the Family Educational Rights and Privacy Act, visit us on Oct. 18, 2012. All employees are strongly urged to attend this valuable training. Two workshops will be offered that day, one from 9-12 and another from 1-4. You may pick whichever session best suits your schedule.

FERPA addresses the privacy of student information, what can be shared, with whom and when. The presenter, Clifford Ramirez, has a comprehensive background on this topic and has presented on it many times at various conferences. Many of you may already be familiar with him but if you would like more info, here is a link...

http://www.resccu.com/meet.html#ramirez

1:00-2:00 p.m. or 5:00-6:00 p.m (1 hour optional flex credit)

OSHA Training

Building 1600, Room 1634

Premier Chemical

OSHA compliant laboratory safety training for all science laboratory faculty. Training will focus on the new Globally Harmonized System of Classification and Labeling of Chemicals (GHS).

Thursday, Nov 8, 2012

2:30-4:30 p.m. (2 hour optional flex credit)

CUE Workshop

Location: TBD

Edna R. Chavarry. Project Specialist., Center for Urban Education

This workshop will focus on analyzing institutional data using the BENCHMARKING EQUITY AND STUDENT SUCCESS TOOLTM (BESST) to identify equity gaps, and by creating an action plan. More information will follow. Save the date!

MONDAY and TUESDAY, NOVEMBER 19 and 20, 2012 (optional)

Small Group/Individual Projects - Prior approval from division Dean is necessary for this option. Faculty may use up to six optional flex cal hours per day on optional days to work on curricular activities.